Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

124 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for RLS while on Requip, Lyrica and Klonopin

Answered by
Dr.
Dr. Vasudha Jayant Athavale

General & Family Physician

Practicing since :1970

Answered : 6141 Questions

default
Posted on Wed, 15 Mar 2017 in Brain and Spine
Question: I need help with Restless Leg Syndrome. It is extreme and has been for several days resulting in less than 4 hours sleep plus all the damages that come from shaking the legs, twisting and rolling. I have it in both legs, and arms when it is extreme. Started 2000. Have taken a number of medicines over time starting with Maripex, Requip, Aprazalam, Clonopen, Lyrica, gamapaten most recently and Hydro codone 5/325. Only the NORCO seemed to help in the past. Now nothing helps but I have not been taking the gamapeten too long nor very consistently. I need this to get better now as the last five nights are having other effects. I sometimes get "icky waves or non-thought sensations in the day. I recognize them and call them off verbally noting, "that was a bad feeling/sensation/?? whatever describes a non-thought sense of icky feeling in the brain. Can you help? I supplement with Magnesium and just added iron today. If i get no help I am going to double down on the norco [2 5/325 pills] tonight and do whatever it takes to sleep. Suggestions? help?
doctor
Answered by Dr. Vasudha Jayant Athavale 9 hours later
Brief Answer:
Expert advise for basic cause & psychological management would help.

Detailed Answer:
Hi xxxxxxx,
Thanks for the query on health care magic platform.I have read it ..& am really sorry to read about your problem.
I observe that you had been mostly taking drugs acting on brain to mask the symptoms & the basic cause has not yet been traced... & that seems to be the cause for your non responding & aggravating symptoms on one side & loading your central nervous system with the drugs causing side effects like dizziness,depressive thoughts .. giving your present feeling of blank or thoughtless condition.
Your restless legs seem to be secondary to underlying cause. There are number of conditions which can cause it. In your case it seems to be Rheumatoid arthritis along with iron deficiency anemia, fibromyalgia or venous problems/ Spinal lesions causing neuralgic pain,/ thyroid problem/ diabetes .
* I think, what you need is extensive investigations & expert advice to find
the basic cause , & try to treat it symptomatically/ basically along with psychotherapist's counselling to overcome the nagging thoughtless symptoms you have.
* In this context you should visit a physician to start with. He would examine you extensively, get relevant investigations done & refer you to concerned expert for treating the basic cause with medicines & suggest life style changes to help.
Psychological management should be advised by expert psychologist with medications & counselling as per need.
* Your own efforts with nutritious diet , nutritional supplements as advised( iron, calcium, magnesium, folic acid ), drinking sufficient water.
- Try for positive approach with engaging in activities you like . join a group of same age friends, practicing Pranayama( respiratory exercises)& meditation with positive self talk daily.
- Use Yoganidra audio cassette before sleeping... to have sound sleep with the medicines advised
Thus with expert advise , specific medication & self determination you would overcome the problem over the time.
Thanks
Above answer was peer-reviewed by : Dr. Kampana
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,  
Medical Topics

Recent questions on  Requip

doctor1 MD

I have had Fibromyalgia since age 26/yrs. (I just turned 80/yrs. old 4/2014! Fibromyalgia is clearly the disease from hell ! About 2/yrs. ago, I saw an advertisement on tv for Requip {restless leg syndrome} & the symptoms were clearly me! I expected nothing from the Requip because I had taken Darvacet N-100 for 30/yrs. only to experience it being suddenly removed from the market! Why, I continue to take the Darvon all those yrs. is because I m severely allergic to ASA {swells my brain} with all the symptoms of a brain-stem stroke! This happened to me twice, because my Rhumatologist {sp} had Not listened to me & prescribed Dolabid after, I had clearly made it known of my severe allergy to aspirin! I ve been pleasantly surprised about the relief I receive from taking 1 Ultram {non-asa} + 2/Tylenol + 1/Requip but there are still times that I ve needed something stronger! My doctor gave me Hydrocodone which made me very ill from nausea. I just, now remembered, the pain relief I received after disc surgery{L-5} with Demerol combined w/ Vistarel & wondered if I would be out of line asking my doctor for Demerol APAP 100 mg. tablets?I m a retired nurse & the very thought of being rejected causes me to endure more pain than I should?Would you advise me to ask my doctor for Demerol Tabs? I was given Morphine tabs following Mesh Vaginal Sling Surgery & it, too make me very nauseated! ps: The surgery did Not work!

doctor1 MD

I have rls going on 15 years, now its so bad it affects my arms sholders and neck when i m at rest, standing sleeping etc. i m on 525 mg. of lyrica, ..75 of mirapex 14 of requip per day and one oxycontin 30mg. 4 months I was tkaking oxycodone 30mg x3 per day for back pain over a two year period and requip 4mg at night and had no problems. As soon as I stop the 30mg oxycontin i dont sleep for 3-4 nights. Im seeing a neroligist and have had a sleep study but he will not give me the oxycontin which works instead I suffer for 2 months and have to take 12 pils instead of 2. Please help

doctor1 MD

can I use 6 mg. Of Requip for restless legs - they keep up at night and 3 mg. only partly helps

doctor1 MD

I have taken Requip XL 4MG Tablet, twice a day. I have most of the serious side effects; but, the one that bothers me is my lack of mobility. I cannot survive without these meds due to severe Restless Leg. Any ideas?

doctor1 MD

Can you take Requip and Carbidopa/levo tabs at the same time? For husband who is 73.

doctor1 MD

I am a 50y male, I have developed a red discoloration on my upper chest and neck, it is not due to sun overexposure, I was wondering if maybe it was associated with one of my Meds. I am currently taking Seroquel 600mg hs, Indocin, Prozac and Requip. Any help will be appreciated

doctor1 MD

Hi, my husband is 80 years old, has had a heart attack, has CHF, CSA, has had two strokes, has type II diabetes, has pacemaker, defib, restless leg syndrome. His meds are Warfarin, Armour Thyroid, Lisinopril Donepezil and a new doctor treating him for central sleep apnea has prescribed Requip and Nuvigil. He is ALWAYS tired, weak, sleepy and dizzy. Will any of these med interact? Thank you.